Both Clonazepam and Lorazepam are Benzodiazepines and work in somewhat similar ways. Your doctor would be able to give you advice on switching from one to the other if that is what you choose to do. You could probably decrease one as you were starting the other and get a smooth transition but your physician would be the best judge of how to do this.
The other question is "why mess with what is working so well for you?" You say that your present meds and botox are working really well for you and you have been taking the Ativan (or Lorazepam) for ten years. Have you had to continuously go up on your dosage of Ativan or has the dosage remained the same?
Personally, I wouldn't bother to change something that is already working unless there are some problems. Both drugs are classified the same with Ativan having a shorter duration of action.
Shirley in AR.
No need to apologize. I'm the computer ditz in my family. I just keep plugging along and learn a few new things every now and then. It has taken me a long time. I started out as a matter of necessity as my son wouldn't use the phone so we emailed all the time while he was away at college. I was scared to death to post on the bulletin board the first few times as I had never done anything like that before. Things will get easier.
My question to you was mostly just wondering if you had had to keep increasing the dosage of the Lorazepam and why you wanted to change things if you were already getting good results with what you were presently taking?
Shirley in AR.
Sorry for the long delay in replying to you. My daughter helps me on the computer as I am very new to it, and she lives out of town. By the way, I don't live in New York, so you wouldn't know my Doctor, I actually live in Canada. My daughter just set me up with that info. when she posted my data on here. Sorry about that.
Anyways , I take 5 5omg. of parsitan a day. I take 2 tablets in the morning , 2tablets at lunch and 1 in the evening.When I first started this medication I started by taking a1/2 a tablet 2 times a day and then it wasincreased grauadlly by a 1/2 at atime over weeks until I was able to get relief from the spasms. When I get my botox injections Iam able to decrease the parsitan to 3 or 4 tablets a day. I find I need the parsitan, the lorazepam and the botox. My neuorlogist put me on this . I have taken up to 6 tablets of parsitan a day,if time between my injections is too long. Iam able to get my prescription through my family doctor and have it filled at any pharmacy in town.I hope this answers your question. jeanval